Short-Term Efficacy of CBD-Enriched Hemp Oil in Girls with Dysautonomic Syndrome after Human Papillomavirus Vaccination.

Abstract

BACKGROUND Cannabidiol (CBD)-based treatments for several diseases, including Tourette's syndrome, multiple sclerosis, epilepsy, movement disorders and glaucoma, are proving to be beneficial and the scientific clinical background of the drug is continuously evolving. OBJECTIVES To investigate the short-term effect of CBD-enriched hemp oil for relieving symptoms and improving the life quality (QOL) in young girls with adverse drug effects (ADRs) following human papillomavirus (HPV) vaccine. METHODS In this anecdotal, retrospective, "compassionate-use", observational, open-label study, 12 females (age 12-24 years) with severe somatoform and dysautonomic syndrome following HPV vaccination were given sublingual CBD-rich hemp oil drops, 25 mg/kg per day supplemented by 2-5 mg/ml CBD once a week until a maximum dose of 150 mg/ml CBD per day was reached over a 3 month period. Patients' quality of life was evaluated using the medical outcome short-form health survey questionnaire (SF-36). RESULTS Two patients dropped out due to iatrogenic adverse events and another two patients stopped the treatment early due to lack of any improvement. SF-36 showed significant benefits in the physical component score (P < 0.02), vitality (P < 0.03) and social role functioning (P < 0.02) after the treatment. The administration of hemp oil also significantly reduced body pain according to the SF-36 assessment. No significant differences from the start of treatment to several months post-treatment were detected in role limitations due to emotional reactions (P = 0.02). CONCLUSIONS This study demonstrated the safety and tolerability of CBD-rich hemp oil and the primary efficacy endpoint. Randomized controlled trials are warranted to characterize the safety profile and efficacy of this compound.

Cite this paper

@article{Palmieri2017ShortTermEO, title={Short-Term Efficacy of CBD-Enriched Hemp Oil in Girls with Dysautonomic Syndrome after Human Papillomavirus Vaccination.}, author={Beniamino Palmieri and Carmen Laurino and Maria Vadal{\`a}}, journal={The Israel Medical Association journal : IMAJ}, year={2017}, volume={19 2}, pages={79-84} }